question-icon

What is the cause and treatment for erectile dysfunction?

default
Posted on Sat, 12 Jul 2014
Question: Hi. In March, after using an ED tri-mix injection on my penis and getting an erection, my erection lasted more than 4 hours so I went to the emergency room and they couldn't reduce it with medication so I went to another hospital where they aspirated the penis with initial success but they then had to do a couple of shunting procedures. The doctors made it clear that I would like have some further ED as a result and could not rule out complete impotence. It has now been 3 months since the event. Prior to it, I could not get erections without medication (viagra or cialis did work) or injections. Of course, that hasn't changed (nor did I expect it to). My penis seems to be in a completely flaccid state now but I can masturbate, with some very slight rigidity of an erection, to ejaculation without pain or problems. My penis never hurts but the corpus cavernosa does have some slight rigidity but is easily bendable. I suppose I need to get back to the doctor and get some sort of scan to detect the level of tissue damage. Even if the corpus cavernosa did suffer some damage, is it a rule of thumb that it will become more damaged (harder and less spongy) as time goes on and if so is there anything that can be done now to reverse that or stop/slow down that process? If there is some damage to the corpus cavernosa, is it still possible that an ED medication could still facilitate an erection? (My hospital urologist saw me in follow up but basically said it could take as much as 6 months to acsertain final prognosis and what my future ED situation might be like; he never suggested any scan or ED medication and said there was nothing further he could do medically). Thank you for your time.
doctor
Answered by Dr. P. T. Patil (5 hours later)
Brief Answer:
Cause of ED is venous leak due to shunt surgery..

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have Erectile dysfunction which is further aggravated by doing shunt surgery for prolonged erection after taking intra cavernosal injection of Tri-Mix.

During shunt surgery an communication has to be established between artery and veins to drain the blood trapped in arterioles causing unresolved erection , This results in diverting the blood flow from artery to erectile tissue to veins so that no more blood flows to erectile tissue which makes penis flaccid and one can not get erection at all.

This process is irreversible hence there are no chances of getting natural erection in future.

I would like to answer your queries point to point to clear doubts that you have in your mind.
1)There is no damage to erectile tissue .

2)One can ejaculate even without erection while masturbating.

3)You can get colour Doppler Ultrasound Scanning of Penis done to satisfy yourself and relieve your anxiety .

4)You will not get erection even with medicines like Viagra or Cialis etc.

The only solution to your problem is to go for Penile Implant Surgery in which a Silicon Prosthesis is implanted in penis so that you can have hard penis to penetrate vagina and have sexual satisfaction and satisfy to your partner as well.

Hope I have answered your query ,please feel free to ask if you have more questions ,
I shall be happy to help you
Thanks and Regards.
Dr.Patil.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (3 days later)
Thank you Doctor. My doctor had told me after the shunt surgery that it might be possible eventually for me to get erections with medications such as viagra etc. but it was too soon to tell. Currently it has been about 3 months since the shunt procedure. While I don't get nearly a full erection naturally upon stimulation there is some erection activity albeit probably about 25 percent of what it should be. Prior to the episode I could not get erections at all but medications such as viagra and injections did give me full erections. I am wondering what specific facts now convince you that even with medication I will not be able to get an erection and thus my only option is an implant. Thank you.
doctor
Answered by Dr. P. T. Patil (2 hours later)
Brief Answer:
No enough flow of blood due to shunt surgery.

Detailed Answer:
Hello
Since the blood is diverted to from artery to veins during shunt surgery there is is no enough flow of blood to erectile tissue That is the reason you are not getting complete hard erection.that you used to get it earlier.

Role of Viagra is chemical in nature ,it helps to release nitric acid which in its turn helps to relax walls of the arterioles in erectile tissue with normal blood flow to cause erection.The basic fact after surgery is that the blood flow to arterioles is reduced due to shunt surgery
and that is the scientific reason for not getting erection even after taking Viagra.
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10388 Questions

premium_optimized

The User accepted the expert's answer

Share on
What is the cause and treatment for erectile dysfunction?

Brief Answer: Cause of ED is venous leak due to shunt surgery.. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have Erectile dysfunction which is further aggravated by doing shunt surgery for prolonged erection after taking intra cavernosal injection of Tri-Mix. During shunt surgery an communication has to be established between artery and veins to drain the blood trapped in arterioles causing unresolved erection , This results in diverting the blood flow from artery to erectile tissue to veins so that no more blood flows to erectile tissue which makes penis flaccid and one can not get erection at all. This process is irreversible hence there are no chances of getting natural erection in future. I would like to answer your queries point to point to clear doubts that you have in your mind. 1)There is no damage to erectile tissue . 2)One can ejaculate even without erection while masturbating. 3)You can get colour Doppler Ultrasound Scanning of Penis done to satisfy yourself and relieve your anxiety . 4)You will not get erection even with medicines like Viagra or Cialis etc. The only solution to your problem is to go for Penile Implant Surgery in which a Silicon Prosthesis is implanted in penis so that you can have hard penis to penetrate vagina and have sexual satisfaction and satisfy to your partner as well. Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you Thanks and Regards. Dr.Patil.